Alert archive / Georgia / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 152, NWS Tallahassee, FL

August 1, 2002

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 1, 2002, 4:22 PM EDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2002, 4:22 PM EDT (20:22 UTC)
Expired
Aug 1, 2002, 5:00 PM EDT
In force
38 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:30 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 1, 2:30 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT THU AUG 1 2002

AFTERNOON TSTMS ARE FIRING UP ACROSS THE CWA WITH MOST OF THE
ACTIVITY ALONG THE PANHANDLE COASTAL COUNTIES AS EXPECTED. VISIBLE
SATELLITE IMAGERY CLEARLY SHOWS AND 500MB RUC HAS THE UPPER LOW
CENTERED OFF THE GA/SC COAST WITH TROUGHING TO THE SW ACROSS OUR
AREA. TSTMS WILL CONTINUE TO DEVELOP AND MOVE TO THE SOUTHEAST
THROUGH THE EVENING.

MODELS ARE FAIRLY CONSISTANT THIS RUN WITH MOVING THE UPPER LOW TO
THE SOUTHWEST ACROSS THE CWA THROUGH SAT. A SFC LOW IS ALSO EXPECTED
TO DEVELOP TONIGHT OFF THE GA COAST AND TRACK SW ACROSS THE AREA AS
WELL. BOTH THE ETA AND AVN TAKE THE SFC LOW TO THE WEST FRI BEFORE
RECENTERING IT TO THE SOUTHWEST BELOW THE UPPER LOW ON SAT. THE BEST
LIFT AND GREATEST RAINFALL WILL OCCUR TO THE SOUTH AND EAST OF THE
SFC LOW WHICH APPEARS TO BE OVER THE NORTHERN GULF THROUGH SAT.
CURRENT WATER VAPOR IMAGERY SHOWS DRIER AIR INTO NRN AL AND NRN GA.
MODELS SLOWLY MOVE THE DRIER AIR ACROSS SE AL AND SW GA DROPING THE
1000-500 MEAN RH BELOW 50 PERCENT FRI AFTN THROUGH SAT. 1000-700MB
MEAN FLOW WILL BE NELY FRI AND ELY SAT SO WL KEEP HIGHEST POPS
ACROSS THE FL ZONES.

FIRE WEATHER...NO CONCERNS.

MARINE...WINDS AND SEAS WILL REMAIN BELOW ANY SPECIAL CRITERIA UNTIL
SUNDAY WHEN CAUTIONARY CRITERIA MAY BE MET AS THE SFC LOW MOVES WEST
OF THE WATERS.

EXTENDED: A LARGE RIDGE OF HIGH PRESSURE WILL DEVELOP OVER THE
CENTRLA U.S. AND SPREAD OVER OUR AREA. AT THE SFC THE BERMUDA HIGH
RIDGE AXIS WILL BE OVER NORTH FL. THIS WILL RESULT IN A WARMER AND
DRIER PERIOD OF WEATHER.

PRELIMINARY NUMBERS...
TLH 070 093 072 090 5433
PFN 074 091 073 089 7423
DHN 072 093 071 090 2322
ABY 072 092 071 089 3322
VLD 071 091 070 090 6423

.TLH...
.AL...NONE.
.GA...NONE.
.FL...NONE.

MME

In the hours before

Special weather statement, Aug 1, 11:15 AM EDT, 5 hours 7 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-012015-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1115 AM EDT THU AUG 1 2002

THIS OUTLOOK PERTAINS TO SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH
CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND
THE ADJACENT COASTAL WATERS.

...SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND
EVENING ACROSS THE ENTIRE OUTLOOK AREA WITH ISOLATED STRONG TO
SEVERE STORMS...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER
THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE OUTLOOK AREA ALTHOUGH
MOST OF THE STORMS WILL OCCUR OVER THE COASTAL COUNTIES. A FEW
THUNDERSTORMS MAY BECOME STRONG...AND POSSIBLY EVEN SEVERE...WITH
ISOLATED CASES OF DAMAGING WINDS. HOWEVER...THE OVERALL THREAT FOR
SEVERE WEATHER IS LOW.

IF SEVERE WEATHER DOES DEVELOP...SKYWARN SPOTTERS MAY HAVE TO SELF
ACTIVATE. REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

13-EDMONSTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 1:46 PM EDTSpecial Marine WarningTAE89 min
Aug 1, 1:46 PM EDTSpecial Marine WarningTAE89 min
Aug 1, 2:13 PM EDTSevere Thunderstorm WarningTAE32 min
Aug 1, 6:14 PM EDTSevere Thunderstorm WarningTAEDecatur31 min
Aug 1, 7:32 PM EDTSevere Thunderstorm WarningTAE28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.